MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Model Number M0031681900
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
During an aneurysm embolization procedure, two coils were successfully inserted into the subject microcatheter.When attempted to insert the third coil, it was reported that the coil advanced midway through the broken/fractured subject microcatheter shaft instead through its distal tip.When the device was withdrawn from the patient's anatomy for examination, the subject microcatheter tip was found broken/fractured.The microcatheter was replaced and the procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The returned product was confirmed to be the product reported in the complaint.During visual inspection, the subject catheter shaft was found kinked 14cm,30cm,40cm,66cm and 75cm from the hub and flat/crushed approximately 6mm from the catheter tip.During functional inspection, the device was flushed and a patency mandrel was advanced through with resistance felt in areas of damage.Also, no breaks were found on the subject device.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned for analysis and the reported events were not confirmed.The device failed to meet specifications when received for complaint investigation.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.During analysis, as no breaks to the catheter shaft or tip were noted, the as reported events catheter shaft broken/fractured during use and catheter tip broken/fractured during use will be assigned an assignable cause of not confirmed.The subject catheter shaft was found to be kinked and flattened.There was friction felt when advancing a patency mandrel during analysis.The device shaft may have become damaged due to some procedural factors.Therefore, the as analyzed events catheter shaft kinked/bent, catheter shaft flat/crushed and catheter shaft friction will be assigned with an assignable cause of procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15371745
Report Number3008881809-2022-00438
Device Sequence Number13910707
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public04546540688224
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model NumberM0031681900
Device Catalogue NumberM0031681900
Device Lot Number23013537
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TARGET COILS (STRYKER); TARGET COILS (STRYKER)
Patient Age61 YR
Patient SexMale
Patient Weight69 KG
Patient RaceAsian